MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 GLENOSPHERE 40+4; SHOULDER IMPLANT - GLENOSPHERE

DEPUY IRELAND - 3015516266 GLENOSPHERE 40+4; SHOULDER IMPLANT - GLENOSPHERE
Catalog Number 550540004
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994)
Date of Event 02/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient came in complaining of pain a 1-2 weeks ago.A ct scan was done and it was discovered that the enhance reverse liner could be seen floating in the shoulder and was not attached to the humeral shell/stem construct.It also showed what appeared to be metallosis indicating that the glenosphere had been rubbing on the face of the humeral shell.Revision surgery was done on (b)(6) 2025.There was a significant amount of metal debris and metallosis on the bone and the surrounding tissue.It is unknown how long the poly had been out of place but by the damage done to the implants as well as the amount of metallosis, it seemed to have happened quite a while back.The glenosphere had worn a divot in the face of the shell.Surgeon was able to remove the glenosphere, the humeral shell, the stem, and retrieved the poly.The baseplate and screws were well fixed and stayed implanted.The surgeon cleaned/removed the metal debris and metallosis out of the bone and tissue.The surgeon was able to revise to a larger and longer stem and achieve good fixation, he put on a new glenosphere of the same size and trailed a few humeral shell and poly combinations to determine what was best.When x-raying to check our positioning of new parts, an acromial fracture could be seen.The preferred combination of a +8 humeral shell for an xl stem and a 40 +0 retentive liner was chosen and implanted by the surgeon.Doi: unknown, affected side: right shoulder.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.A manufacturing record evaluation (nc search) was performed for the finished device product code: 550540004, lot -341349 and no non-conformances / manufacturing irregularities were identified.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: a manufacturing record evaluation (nc search) was performed for the finished device product code: 550540004, lot -341349 and no non-conformances / manufacturing irregularities were identified.

Brand Name
GLENOSPHERE 40+4
Common Device Name
SHOULDER IMPLANT - GLENOSPHERE
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21551959
Report Number1818910-2025-03646
Device Sequence Number8165167
Product Code PHX
UDI-Device Identifier10603295547150
UDI-Public(01)10603295547150(17)280229(10)341349
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K212737
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number550540004
Device Lot Number341349
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/14/2025
Supplement Date Received by Manufacturer03/27/2025
Initial Report FDA Received Date03/07/2025
Supplement Report FDA Received Date03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexMale